- Last Week
On 7/10/2018 at 9:12 PM, mehyabbers said:
Hey there! Been on Loryna for about four years and it completely cleared mine up in about 3 months. If I remember correctly I think it did get a bit worse the first couple of weeks. I had pretty bad moderate acne beforehand.
Warning though... Loryna as is any birth control is just a band aid. I'm trying to get off now and apparently the acne comes back a thousand times worse after you get off of it.
Also, that is the one thing I wish I knew before starting birth control. Let me know what you decide to do and how it works for you. Thanks and good luck!
- Last Month
I'll try to make this post as short and straightforward as I can. Yesterday, I noticed a painful looking bump on my neck. I couldn't tell if it was just a pimple but it started getting worse and inferred that it could be some kind of insect bite. This started to worry me so I made a trip to urgent care this morning and the doc said it could either be an insect bite or an infected pimple. However, he said that there really isn't a way to tell what it is and prescribed me an antibiotic called clindamycin. I've been taking birth control now for two months for my hormonal acne and while the clindamycin is specifically to treat a potential skin infection from the alleged insect bite, I heard that it can be used to treat acne. What I'm concerned about is that the antibiotics will cause an initial breakout—which I'm trying my hardest to stay away from because of the horrible breakout my birth control caused (and that my skin is still recovering from).
So my question here is: If I've been taking birth control for two months now, will it likely prevent or lessen an initial breakout from the clindamycin? Although it destroyed my skin after a week or two of taking, I can tell that it is starting to help prevent cystic and painful acne that I used to have. Another thing to note is that I have taken antibiotics for my acne in the past and I did slightly breakout from them. Below is a picture of the bump from last night.
NOTE: I have to take the antibiotics for only 10 days. And another question, is clindamycin (the capsule, not the topical cream) known to cause breakouts?
I hear using vitamin C serum can help speed the process of getting rid of hyperpigmentation but I haven't used it myself so I can't say for sure. The best thing you can do is give your skin time to heal. I know that's probably what you don't want to hear but trust me, it'll go away with time!
2 hours ago, Yasminexra said:
So I was wondering if someone knows a decent or good spot treatment. Since rn I'm using none.
In particular I'm searching for these kind of spot treatments:
- One for cystic hormonal acne without a head
- Spots with a white head, pimples ect.
I'm currently taking Loryna (a generic form of Yaz) for my hormonal acne. After the first week or so, my face went through a horrific breakout. I've been on the pill for almost two full months and my skin hasn't really cleared up yet. However, I have noticed that my breakouts are starting to lessen and I'm not getting as much cystic acne as I used to. Just give it at least 3-4 months to see if your skin starts to improve. Although my skin looks terrible, I am optimistic that it'll get better with time.
Also, I used the Clinique Acne Solutions system last summer and it personally did wonders for my skin. I just started using the system again because other products I tried didn't work for me. It did take at least a month to see any kind of improvement but the products are definitely not for everyone! It was one of the few topical treatments for me though that drastically improved my acne.
23 minutes ago, Yasminexra said:Same, I've literally been crying for the past few hours and it's 6am. I just started the first day of month 3 and I'm still getting new breakouts, even worse than before.
However I think it's better to know whether this works or not. Because even if my acne wasn't this bad before I would still search for medicines and stuff to cure it, which means more dissappointment.
I've been reading a lot of experiences and reviews about birth control and that gives me a tiny bit hope. Not every body reacts the same so it might take some time. But I really really hope it works for us!
Let's hang in there
11 hours ago, Yasminexra said:
I'm on the same boat. About to start my third month today..
I also got an initial breakout, it was my worst acne ever. Idk about now.. It's still bad but then again I haven't finished my third month.
My advice (also to myself) is to just wait it out. For some people it takes even 4 months so idk.. Let's hope
16 hours ago, beautifulambition said:
I don't see scars here. PIE or wounding as you said post acne / breakout.
Many do Spiro for hormonal acne. Birth control as you know messes with your hormones. For some it can be a nightmare. Have you discussed with your derm?
I will move this to the acne / medication boards as your main issue is break outs.
They can treat this with vascular laser to get rid of some of the reds or a steroid cream (dermatologist) to calm things down.
I haven't seen a dermatologist in over a year due to the personally negative experiences I've had with them. That's why I went to see an OBGYN instead and take the birth control route—since I knew my acne was hormonal. The good news is that I haven't had any serious/noticeable breakouts since the initial breakout period when starting the birth control, which was the only detrimental side effect I've had while taking the pill. Many people say it's normal to go through an initial breakout when starting the pill but at this point, my fear is that it won't help the damage it caused. As far as topical treatments go, I am currently using an acne solution system from Clinique which did wonders for my skin last year. I'm hoping it will help with the PIE and remaining acne on my face.
And thank you for the response! I really appreciate your insight.
As I discussed in my other post, I started taking Loryna for my cystic hormonal acne and it caused one of the worst breakouts of my entire life. The breakout mainly took place on my cheek, a place I don't normally suffer from acne. I've been using various topical products, both organic/natural and acne treatment medications (salicylic acid and benzoyl peroxide). The blemishes from the breakout are starting to heal and flatten out—most of the redness on my face is hyperpigmentation and acne marks with few cystic pimples lingering. However, my biggest fear is that the birth control won't clear any of this up and I may have to find another route. It's very discouraging because my skin wasn't this bad until I took the birth control. I'm halfway through the second month and my hope is that it will gradually clear the damage it initially made.
Down below are pictures of my skin currently.
- More Than a Month
I’ve suffered from acne for years. In the past, I’ve seen a dermatologist and was prescribed antibiotics. Those did do wonders for my skin but my body quickly became immune to them. After starting college, my breakouts became more hormonal because I would only breakout around my mouth, chin, and jaw. Eventually it got so bad that I decided to see an OBGYN and get prescribed birth control.
I’ve never taken birth control before nor am I sexually active. However, I did research and found that it’s supposed to help immensely for hormonal acne. At this point, I was desperate for a solution so I started taking Loryna. Some of my friends who have taken it have told me their face cleared up within a month. The complete opposite happened to me–after about a week or two of starting the birth control, I had the worst breakout of my entire life. The acne eventually made its way to my cheeks, a part of my face where I don’t normally breakout. I’ve read that some people experience an initial breakout when starting it but I have also seen reports of people having quick results. I am also aware that it takes about 3-4 months to see any improvement but at this point, I’m really discouraged and sad. My skin hasn’t looked this terrible in years.